MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Codes Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blockb3: the exact date of the event is unknown.The provided event date, 05/01/2024, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 05/22/2023.Blockd4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Blockh6: device code a1502 captures the reportable event of gel misplacement non-vascular.Device code a04 captures the reportable event of gel lasts too long.
 
Event or Problem Description
It was reported that the patient had the spaceoar hydrogel placement procedure six months ago.The device is still presents in the patient; additionally, an infiltration of the hydrogel into the rectal wall occurred.The patient's current condition remains unknown at the time of this report.
 
Additional Manufacturer Narrative
Additional information block b5 and h6 have been updated with the additional information.Correction block h6 imdrf patient code has been update with e2403.Blockb3: the exact date of the event is unknown.The provided event date, 05/01/2024, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 05/22/2023.Blockd4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Blockh6: device code a1502 captures the reportable event of gel misplacement non-vascular.Device code a04 captures the reportable event of gel lasts too long.
 
Event or Problem Description
It was reported that the patient had the hydrogel placement procedure six months ago, the device still presents in the patient, additional this has been complicated due to an infiltration of the hydrogel into the rectal wall.The patient current condition remains unknown at the time of this report.Additional information it was further reported that the patient's radiation treatment was delayed leading to the additional use of eligard and magnetic resonance imaging (mri) treatments.

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19543108
Report Number2124215-2024-34632
Device Sequence Number15355144
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public00864661000102
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K181465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexUnknown